Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Oct 12, 2021, 1:08 PM CDT for Canadian County, Oklahoma. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 12, 2021, 1:08 PM CDT (18:08 UTC)
- Expired
- Oct 12, 2021, 1:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Norman, OK
- Hail
- 0.75 in
- Wind
- 50
County Canadian County, OK
The radar
The Norman radar (KTLX), 79 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 6.1 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2089 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
265
WWUS84 KOUN 121808
SPSOUN
Special Weather Statement
National Weather Service Norman OK
108 PM CDT Tue Oct 12 2021
OKZ023-024-027-121845-
Grady OK-Canadian OK-Caddo OK-
108 PM CDT Tue Oct 12 2021
...A strong thunderstorm will impact portions of northwestern Grady,
east central Caddo and western Canadian Counties through 145 PM
CDT...
At 108 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gracemont, moving north at 55 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
El Reno, Calumet, Gracemont, Cogar, Concho, Lake Chickasha and Cedar
Lake.
This includes Interstate 40 between mile markers 107 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3566 9791 3510 9814 3515 9835 3573 9823
3573 9821
TIME...MOT...LOC 1808Z 194DEG 50KT 3521 9823
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$
11What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Oct 12, 12:46 PM CDT, 22 minutes earlier.
Area forecast discussion, Oct 12, 12:46 PM CDT, 22 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1246 PM CDT Tue Oct 12 2021
...New AVIATION, UPPER AIR...
.SHORT TERM...
(Today and tonight)
Issued at 222 AM CDT Tue Oct 12 2021
A mid-level trough will continue to move towards the Southern
Plains today. Strengthening low-level flow will help foster warm
advection showers during the day. Later in the evening, a dryline
will move into the northwestern parts of the state. The timing and
movement of the boundary will be juxtaposed with the greatest
ascent as the aforementioned trough approaching the Rocky
Mountains. There will be a brief window of discrete storms, with
the potential to produce all hazards. Storms are then expected to
grow upscale quickly into a line of storms, as the shear vector
orientation will be primarily parallel to the boundary. Through
the overnight hours, these storms are expected to continue moving
into central Oklahoma, with damaging wind gusts as the primary
threat.
&&
.LONG TERM...
(Wednesday through Monday)
Issued at 209 AM CDT Tue Oct 12 2021
From Wednesday until Friday morning, a long-wave trough will be over
western North America. At sunrise Wednesday a short-wave trough will
be passing from northwestern Oklahoma into eastern Kansas with a
surface front moving through central Oklahoma. Thunderstorms from
earlier in the morning along the front will also be moving into
eastern Oklahoma. However, with the strong southwesterly flow aloft
and surface high pressure in the southeastern U.S., the front is not
expected to move through southeastern Oklahoma. The period of drier
air behind the front will be short-lived since this more humid air
mass is expected to return on south winds by early Thursday. Small
waves in the prevailing strong southwesterly upper flow will allow
chances for rain or thunderstorms to persist into early Friday. By
then, the long-wave trough is expected to move east of the southern
plains and a front will bring drier and moderately cooler air into
Oklahoma through the weekend.
&&
.AVIATION...
(18Z TAFS)
Issued at 1243 PM CDT Tue Oct 12 2021
MVFR cigs will dominate the forecast with periods of SHRA/TSRA
through tonight. Ongoing activity expected to shift quickly north
of terminals by about 21Z with redevelopment possible this evening
and especially overnight spreading from west to east. Strong
southerly winds with LLWS expected ahead of a cold front/squall
line that will pass over the region overnight. Behind storms/front
will be lighter southwest winds and clearing skies toward end of
forecast period.
&&
.UPPER AIR...
Issued at 1243 PM CDT Tue Oct 12 2021
An Upper Air flight is planned for 00Z and 03Z this evening.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 74 65 76 59 / 70 90 30 20
Hobart OK 78 57 77 56 / 50 90 10 10
Wichita Falls TX 82 65 80 61 / 70 90 40 40
Gage OK 73 47 73 46 / 20 90 0 0
Ponca City OK 76 62 75 54 / 60 100 20 10
Durant OK 78 68 78 64 / 70 50 90 80
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from Wednesday evening through Thursday evening for
OKZ043-047-048-050>052.
TX...None.
&&
SHORT TERM...13
LONG TERM....09
AVIATION...11Hazardous weather outlook, Oct 12, 12:07 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Norman OK 1207 PM CDT Tue Oct 12 2021 OKZ004>048-050>052-TXZ083>090-131715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1207 PM CDT Tue Oct 12 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight .Thunderstorms... Scattered showers and some storms will remain possible through the afternoon hours. The severe potential with these storms is low although small hail could be possible with the stronger storms. There is a risk for severe storms later this evening into Wednesday morning. Individual storms are expected to develop in the Texas Panhandle and far western Oklahoma this evening and eventually develop into a line as they move east across the area. In addition to this activity, a few storms may develop ahead of the line across southwest Oklahoma by sunset and move into central Oklahoma this evening. Large hail up to baseballs, damaging winds up to 70 mph, and a few tornadoes will be possible with the initial storms but then damaging winds will become an increasing concern with the line of storms overnight. With the severe weather expected to take place during the nighttime into morning hours, make sure you have multiple ways to receive warnings. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed this evening into Wednesday morning. .DAYS TWO THROUGH SEVEN...Wednesday through Monday .Thunderstorms... Ongoing severe weather will be possible across portions of Oklahoma and north Texas Wednesday morning as thunderstorms and a cold front continues to move across the area. Damaging winds will be the primary concern. Thunderstorms will remain possible across portions of central and southern Oklahoma and western north Texas through Wednesday evening before rain chances spread back north and continue Thursday. The severe potential will diminish by Wednesday afternoon. However, heavy rain will to be a concern. .Heavy Rain... Heavy rainfall Wednesday and Thursday could cause flooding in some areas, especially in parts of south central and southeastern Oklahoma where a Flood Watch is in effect for Wednesday night and Thursday.
In the hours before
Special weather statement, Oct 12, 12:36 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Norman OK
1236 PM CDT Tue Oct 12 2021
OKZ005-006-121800-
Alfalfa OK-Woods OK-
1236 PM CDT Tue Oct 12 2021
...A strong thunderstorm will impact portions of eastern Woods and
northwestern Alfalfa Counties through 100 PM CDT...
At 1236 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dacoma, moving north at 55 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alva, Cherokee, Carmen, Burlington, Dacoma, Amorita, Byron, Lambert,
Ingersoll, Driftwood, Capron and Hopeton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3700 9820 3646 9854 3653 9879 3700 9859
TIME...MOT...LOC 1736Z 199DEG 71KT 3661 9858
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
03Special weather statement, Oct 12, 12:42 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Norman OK
1242 PM CDT Tue Oct 12 2021
OKZ023-121815-
Caddo OK-
1242 PM CDT Tue Oct 12 2021
...A strong thunderstorm will impact portions of northwestern Caddo
County through 115 PM CDT...
At 1242 PM CDT, Doppler radar was tracking a strong thunderstorm near
Alfalfa, moving north at 55 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hinton, Hydro, Eakly, Lookeba, Bridgeport, Fort Cobb Reservoir and
Alfalfa.
This includes Interstate 40 between mile markers 87 and 103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3555 9862 3555 9831 3545 9831 3511 9850
3516 9862
TIME...MOT...LOC 1742Z 198DEG 46KT 3521 9856
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
03Special weather statement, Oct 12, 1:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Norman OK
108 PM CDT Tue Oct 12 2021
OKZ023-024-027-121845-
Grady OK-Canadian OK-Caddo OK-
108 PM CDT Tue Oct 12 2021
...A strong thunderstorm will impact portions of northwestern Grady,
east central Caddo and western Canadian Counties through 145 PM
CDT...
At 108 PM CDT, Doppler radar was tracking a strong thunderstorm near
Gracemont, moving north at 55 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
El Reno, Calumet, Gracemont, Cogar, Concho, Lake Chickasha and Cedar
Lake.
This includes Interstate 40 between mile markers 107 and 123.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Severe weather is not expected and no warnings are anticipated at
this time.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3566 9791 3510 9814 3515 9835 3573 9823
3573 9821
TIME...MOT...LOC 1808Z 194DEG 50KT 3521 9823
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 10:46 AM CDT | Flood Watch | OUN | Atoka, Bryan, Coal, Johnston, Love, Marshall | 41 hr |
| Oct 12, 12:36 PM CDT | Special Weather Statement | OUN | Alfalfa | 24 min |
| Oct 12, 12:42 PM CDT | Special Weather Statement | OUN | Caddo | 33 min |
| Oct 12, 1:09 PM CDT | Special Weather Statement | OUN | Major | 36 min |
| Oct 12, 1:28 PM CDT | Special Weather Statement | OUN | Alfalfa | 17 min |
| Oct 12, 1:35 PM CDT | Special Weather Statement | OUN | Major | 25 min |
| Oct 12, 1:42 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 48 min |
| Oct 12, 1:46 PM CDT | Special Weather Statement | OUN | Canadian | 29 min |
| Oct 12, 1:50 PM CDT | Severe Thunderstorm Warning | OUN | Canadian, Kingfisher, Logan | 40 min |
| Oct 12, 2:33 PM CDT | Special Weather Statement | OUN | Logan | 27 min |
| Oct 12, 3:03 PM CDT | Special Weather Statement | OUN | Noble | 42 min |
| Oct 12, 3:42 PM CDT | Special Weather Statement | OUN | Kay | 33 min |
| Oct 12, 4:14 PM CDT | Special Weather Statement | OUN | Kay | 31 min |
| Oct 12, 5:03 PM CDT | Special Weather Statement | OUN | Harmon | 27 min |
| Oct 12, 5:26 PM CDT | Special Weather Statement | OUN | Greer | 34 min |
| Oct 12, 5:37 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer, Harmon | 38 min |
| Oct 12, 6:14 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Roger Mills, Washita | 46 min |
| Oct 12, 6:18 PM CDT | Tornado Warning | OUN | Beckham, Greer, Kiowa, Washita | 42 min |
| Oct 12, 6:21 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 39 min |
| Oct 12, 6:51 PM CDT | Tornado Warning | OUN | Beckham, Custer, Washita | 24 min |
| Oct 12, 5:22 PM CDT | Special Weather Statement | OUN | Knox | 23 min |
| Oct 12, 5:40 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Hardeman, Knox, Wilbarger | 50 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.